Remeron & Valium?
Apr 21, 2004
Dear Dr: After a recent failure in HIV treatment (my CD4 count dropped to 44, VL=185,000) I have been adding Kaletra to my regime. My HIV doc recommended to see a psychiatrist as this drug failure has meant me quitting work to recover. Since then, I have taken Lexapro, Zoloft, and am now on Remeron -- the Remeron did at first seem to help with sleeping, but I now have to take it with Restoril to obtain atleast 6 hrs of sleep. When waking I have anxiety about ever returning to work, and thrash back & forth in bed ... since I started the Remeron SolTab 30 mg I have had a dull sensation headache behind the eyes almost daily now for a week. I see my psychiatrist tomorrow and will tell him I don't think I can continue this craziness ... I was better off taking Tylenol PM and Valium for anxiety. This morning the anxiety was so bad, I ended up taking a 5mg Valium tablet -- an hour later I was actually able to calm down. My position on taking medications to reduce stress or anxiety is to work through it, and now that I'm feeling stronger I want to return to work on a restricted schedule -- perhaps 4 hrs per day/3x per week as my HIV doctor suggested. I hate the way I feel on this Remeron, and feel that my anxiety is only due to my recent loss of working, which would resolve itself when I return to work...what do you think? Thank you for considering this lengthy question, but I am tired of trying one drug after another if indeed I don't need one.
Response from Dr. Horwath
I'm not clear on why you started your psychiatric medications. Remeron is prescribed for depression, a problem which you did not mention. If your not feeling well on the Remeron, then you should probably taper off of it.
If anxiety and insomnia are your main symptoms, then a short course of a benzodiazepine may help you with your anxiety and insomnia until you can return to part-time work. In combination with Kaletra, the safest benzodiazepines to use are Restoril (temazepam 15-30 mg/night) or Ativan (lorazepam 0.5-1 mg/night).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Dry Mouth?
- Diarrhea After Licking Genital Worried I Have HIV
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- What Is The Shot You Get For Std's?
- Will Rinsing Your Mouth With Peroxide Help Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.